Depo Provera and acne
Posted 06 January 2011 - 07:24 PM
Posted 11 January 2011 - 09:48 AM
I was on Depo Provera about 12 years ago and it really changed my skin. I think up until I started getting it I had maybe 2 pimples my entire life and then after I was on it for 2 years my face just constanly was breaking out. I used to get a lot of cystic acne too and even after I got off it my face never got much better until about 2 years ago. I still get breakouts though before my TOM and I use benzaclin every single day. If I were you I would try to find another type of birth control. My face really only got better when I stopped being on any type of hormonal birth control.
Edited by Karen Howz, 11 January 2011 - 09:49 AM.
Posted 11 January 2011 - 10:15 AM
I agree with you that I need to get back on the pill instead I think. I was on it for a little over a year, but I had gotten forgetful in taking it and wished for something that would cause less periods. The pill did nothing to help the acne, but I don't believe it caused it either. Having to go to the county health department, all they offer is the pill or Depo shot. I have liked the no period aspect and not having to take a daily pill, but yeah, a pimple every week now (had a cluster of three on my nose recently) and daily headaches is putting me right off the shot. Thanks for the response. I was beginning to think I was the only one with a problem.
Edited by MINIac, 11 January 2011 - 10:19 AM.
Posted 12 January 2011 - 01:24 PM
Posted 12 January 2011 - 02:55 PM
You are certainly not the only one. It must be pretty rare or not much of a concern to other patients since the nurse practitioner looked confused when I asked her about it and showed her the paper listing side effects. I just don't know whether to continue on with the shots. The breakouts are not as bad as they were before starting the DKR regimen and products, but they are worse than while I have been on the regimen and products. What is spironalactone?
Posted 13 January 2011 - 11:47 AM
Posted 13 January 2011 - 12:01 PM
Posted 14 January 2011 - 01:58 AM
Posted 14 January 2011 - 09:05 AM
I read about the loss of bone mass, but didn't know that it was anything THAT excessive. Wow! Because of the loss of bone mass, when I got the shot, I started taking Citracal every day to hopefully prevent the loss. After reading what you posted, I think that I will start taking it twice a day instead of only once.
At the health department where I got the shot, they said that they only recommend getting the shots for two years and no more. I don't know if they enforce that a woman choose another form of BC after that time, or if they continue to give the shots if she is adamant.
I must go take a Citracal now....
Posted 16 January 2011 - 01:42 PM
Posted 16 January 2011 - 02:00 PM
Posted 23 July 2012 - 02:37 PM
Posted 23 July 2012 - 04:50 PM
I was wondering if anyone has ever had any problems with breaking out on Depo Provera. When I got the shot last month, I was given all this information and one of the side effects included was acne/pimples. I addressed it with the nurse practitioner, but she said that she never had anyone complain about it. I hesitantly went ahead with the shot. It has been a month now and my face is suddenly freaking out with huge cystic acne. I had previously been completely clear for about four months on the DKR regimen until recently when I have started breaking out again after several weeks post-shot.
Stay AWAY from this shot. Yes, it does cause acne in many people. It also often causes MASSIVE weight gain (this is a documented side-effect!!). You won't be loving the fat a year from now!
I don't get notified of your response to my post unless you QUOTE my post.
Please only quote a small portion of the post so it doesn't clutter up the thread.
HOW I STAY 100% CLEAR:
Spironolactone (anti-androgen drug)
Betaine HCL with each meal
Avoiding silicones and occlusives in skin/hair products